Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 9, 2021, 6:59 PM EDT for Licking County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 6:59 PM EDT (22:59 UTC)
- Expired
- Apr 9, 2021, 7:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
County Licking County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WWUS81 KILN 092259
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
659 PM EDT Fri Apr 9 2021
OHZ056-092330-
Licking OH-
659 PM EDT Fri Apr 9 2021
...A SHOWER WITH GUSTY WINDS WILL AFFECT EASTERN LICKING COUNTY UNTIL
730 PM EDT...
At 659 PM EDT, radar indicated a shower over Heath, moving east at 45
mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Utica, Hanover,
Harbor Hills, Marne, Granville South, St. Louisville, Gratiot,
Toboso, Fredonia, US Route 62 at State Route 661, Purity,
Brownsville, Interstate 70 at State Route 13 and Fallsburg.
This includes I-70 in Ohio between mile markers 127 and 142, and near
mile marker 144.
Residents in these areas should remain alert. If this shower becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3992 8223 3992 8240
3993 8242 3993 8252 4027 8253 4027 8248
4025 8248 4024 8218
TIME...MOT...LOC 2259Z 267DEG 38KT 4004 8242
$$
HickmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:09 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 9, 4:09 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 409 PM EDT Fri Apr 9 2021 .SYNOPSIS... A few showers and isolated thunderstorms will push through the region the afternoon as an upper level low pressure system lifts northeast across the Great Lakes. Showers will diminish tonight, but another upper level disturbance moving into the region will bring a better chance for showers and thunderstorms through the day on Saturday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... With current temperature rising to the upper 70s, instability has increased and seeing activity along the Ohio and Indiana border developing in an area of marginal MLCAPE of 500-1000 J/KG. With DCAPE values approaching 1000 J/Kg combined with decent low level wind fields, will have to monitor for isolated stronger gusts, especially with the dry air above about 700mb. As this band of energy wrapping around the upper low over NE WI continues to push ENE through the remainder of the evening, associated gusty wind threat diminishes greatly, though will diminish through the remainder of the evening as the upper low continues to progress away from the region. Overnight will be a relative lull in activity as the first low pulls off to the NNE, while increased low level moisture ahead of a second upper low and associated shortwave will bring an increased chance of showers toward daybreak in the eastern IN and areas of KY along and west of I-71. Lows in the lower to mid 50s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... A much more widespread chance of showers and some scattered thunderstorms across the region with the ascent of another upper low and associated shortwave lifting out of the lower Mississippi valley. With ML CAPE values again in the 500-1000 J/Kg range and a potent low level wind field, storms again in the afternoon could have the potential to become strong to isolated severe. With this system lifing fairly quickly through the region, another dry slot will work into the region Saturday night as the region starts out just ahead of the closed upper low and then a lull as the low moves through the NW portion of the forecast area. Temperatures will drop to near 50 ahead of the low, with mid to upper 40s in the west. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Forecast begins in the cold pool wrap-around moisture and scattered shower activity Sunday that will cross east across the region. Southernmost extent of these showers will be limited to the Ohio River and earlier in the day. As the day progresses, the chances will remain best along and north of the I-70 corridor closest to the cold air aloft. Any showers will end relatively early in the evening, possibly before nightfall as the heating will most definitely be responsible for almost half of the lifting producing these showers. Dry conditions will be found in the region until Monday night when shortwave energy races east. This was in question yesterday and remains in question today as to whether the shortwave and its timing can be forecast accurately, and if it will be strong enough on its own to spark a round of showers. Attm, it is crossing during a nocturnal minimum which is garnering different sensible weather solutions from the models available at this time. GFS is over- producing, Euro is under-producing, and Canadian may be the best with an evening shot interacting with what energy would be left from daytime heating. Given the continued timing differences in the H5 s/w, continue to leave chances out but think that one more day would better resolve the when, and then models would also have a subsequently better handle on what would be driving it. Models are overly-generous painting low chance ~20% probs in from mid-week onward, but knowing that this does not make it to the worded forecasts did not have me change to go with a drier thinking right now. NBM should trend drier than is currently showing us for the late periods in the forecast. Sunday will feel cool but be near seasonal normals within a few degrees of 60. Overnight, Mon, and the next night will be a little above normal and then readings for the region will cool back to climo for the remainder of the forecast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Gusty winds 25 to 30s kts expected this afternoon in the tight pressure gradient before diminishing to less than 10 kts with the loss of daytime mixing. Still very dry in the low levels and not a lot of potential for deeper moisture, so the moisture that does exist is producing only spotty VFR showers. While a stray shower will be possible, should be mainly at KDAY and spotty enough to be handled via VCSH. VFR conditions through the period except for especially KLUK/KCVG and possibly KDAY in the 15-18z period where deeper moisture would bring MVFR ceilings. OUTLOOK...MVFR ceilings possible Saturday afternoon into Saturday night, with gusty winds possible Saturday afternoon and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Franks AVIATION...JDR
Hazardous weather outlook, Apr 9, 4:34 AM EDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 AM EDT Fri Apr 9 2021 INZ050-058-059-066-073>075-080-KYZ089>091-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-101100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Hamilton- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Isolated showers and thunderstorms will be possible later this afternoon into early evening. A few storms may become strong to severe with damaging wind being the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ092>100-OHZ045-046-054>056-063>065-072>074-078>082-088-101100- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 434 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and chance of thunderstorms will overspread the region on Saturday. A few strong to severe storms will be possible in the afternoon and early evening hours. Damaging wind will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 6:14 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
614 PM EDT Fri Apr 9 2021
OHZ045-046-092245-
Delaware OH-Union OH-
614 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO UNTIL 645 PM EDT...
At 613 PM EDT, radar indicated a strong thunderstorm near Marysville,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Dublin, Delaware, Marysville, Powell, Sunbury, Ashley, New
California, Radnor, Shawnee Hills, Galena, Ostrander, Magnetic
Springs, Unionville Center, Alum Creek State Park, Delaware State
Park, Olive Green, US Route 33 at US Route 42, Warrensburg, Kilbourne
and Lewis Center.
This includes I-71 in Ohio between mile markers 126 and 138.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8292
4035 8274 4023 8276 4011 8338 4029 8343
4044 8312
TIME...MOT...LOC 2213Z 257DEG 38KT 4023 8331
HickmanLocal storm report, Apr 9, 6:22 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST KCMH JOHN GLENN APT 40.00N 82.89W
04/09/2021 M46.00 MPH FRANKLIN OH ASOS
&&
HATZOSSpecial weather statement, Apr 9, 6:23 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
623 PM EDT Fri Apr 9 2021
OHZ046-055-056-065-092300-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-
623 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
FAIRFIELD...SOUTHEASTERN DELAWARE AND WESTERN LICKING COUNTIES UNTIL
700 PM EDT...
At 622 PM EDT, radar indicated a strong thunderstorm over Columbus,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Newark, Dublin, Westerville, Reynoldsburg, Upper Arlington,
Gahanna, Pickerington, Worthington, Bexley, Heath, Granville,
Pataskala, Powell, Groveport, Johnstown, Buckeye Lake, Hebron,
Minerva Park and Harbor Hills.
This includes the following Interstates...
I-70 in Ohio between mile markers 99 and 133.
I-71 in Ohio between mile markers 104 and 126.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3987 8300 4016 8311 4024 8276 4028 8274
4026 8248 3994 8239
TIME...MOT...LOC 2222Z 258DEG 28KT 4000 8296
HickmanSpecial weather statement, Apr 9, 6:50 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
650 PM EDT Fri Apr 9 2021
OHZ051-053-061-062-092315-
Montgomery OH-Clark OH-Greene OH-Miami OH-
650 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARK...NORTHWESTERN
GREENE...NORTHERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL
715 PM EDT...
At 650 PM EDT, radar indicated a strong thunderstorm near Trotwood,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Dayton, Beavercreek, Huber Heights, Fairborn, Trotwood, Vandalia,
Englewood, Tipp City, Moraine, New Carlisle, Yellow Springs,
Wright-Patterson Afb, Enon, Brown, Riverside, Clayton, Union,
Brookville, New Lebanon and Shiloh.
This includes the following Interstates...
I-70 in Ohio between mile markers 19 and 49.
I-75 in Ohio between mile markers 52 and 68.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3983 8448 4004 8404 4004 8402 3996 8392
3981 8387 3968 8441 3979 8449
TIME...MOT...LOC 2250Z 243DEG 45KT 3978 8437
HickmanLocal storm report, Apr 9, 6:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST KVTA NEWARK-HEATH APT 40.02N 82.46W
04/09/2021 M51.00 MPH LICKING OH ASOS
&&
HATZOSSpecial weather statement, Apr 9, 6:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
659 PM EDT Fri Apr 9 2021
OHZ056-092330-
Licking OH-
659 PM EDT Fri Apr 9 2021
...A SHOWER WITH GUSTY WINDS WILL AFFECT EASTERN LICKING COUNTY UNTIL
730 PM EDT...
At 659 PM EDT, radar indicated a shower over Heath, moving east at 45
mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Utica, Hanover,
Harbor Hills, Marne, Granville South, St. Louisville, Gratiot,
Toboso, Fredonia, US Route 62 at State Route 661, Purity,
Brownsville, Interstate 70 at State Route 13 and Fallsburg.
This includes I-70 in Ohio between mile markers 127 and 142, and near
mile marker 144.
Residents in these areas should remain alert. If this shower becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3992 8223 3992 8240
3993 8242 3993 8252 4027 8253 4027 8248
4025 8248 4024 8218
TIME...MOT...LOC 2259Z 267DEG 38KT 4004 8242
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:58 PM EDT | Special Weather Statement | ILN | Preble | 32 min |
| Apr 9, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 23 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | ILN | Butler, Montgomery | 35 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 26 min |
| Apr 9, 4:43 PM EDT | Special Weather Statement | ILN | Champaign, Logan, Union | 32 min |
| Apr 9, 4:52 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 23 min |
| Apr 9, 4:59 PM EDT | Special Weather Statement | ILN | Clark | 31 min |
| Apr 9, 5:15 PM EDT | Special Weather Statement | ILN | Champaign, Union | 30 min |
| Apr 9, 5:24 PM EDT | Special Weather Statement | ILN | Clark, Greene, Madison | 36 min |
| Apr 9, 5:43 PM EDT | Special Weather Statement | ILN | Delaware, Union | 32 min |
| Apr 9, 5:52 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 38 min |
| Apr 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Union | 31 min |
| Apr 9, 6:23 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 37 min |
| Apr 9, 6:50 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Apr 9, 7:14 PM EDT | Special Weather Statement | ILN | Miami | 31 min |
| Apr 9, 7:03 PM EDT | Special Weather Statement | ILN | Boone | 42 min |
| Apr 9, 4:02 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Apr 9, 6:09 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.